By the time John arrived home with the new prescription, I had spent considerable time researching it (thank God for Internet access ...).
Near as I can tell, I won't be able to use it the way I like to use a sleeping aid (just take it once in a while when I need to get ahead in the sleep department ...).
Nope. Gotta take one every day, and it may be up to two weeks before I notice an improvement.
It is intended, primarily, to treat depression and anxiety, and it is used to treat the pain of fibromyalgia (not an unusual treatment plan).
Fair enough, but perhaps he lost sight of the fact that my fibro is quite nicely controlled with Lyrica (not totally, I admit, but that is not my "real" sleeping disturbance).
My sleep difficulty comes from the pain in my hips -- which has been definitively diagnosed as bursitis in both hips. I cannot stay on either side for longer than two hours; hence I wake every two hours to change positions.
Since my doctor didn't telephone me directly before sending the new meds, he wasn't given the reminder of that little detail (I often have to bring him back to bursitis vs fibro during our discussions; he is after all, a very busy doctor and human, to boot).
Possible side effects of this new junk are, to name just a few: nausea, loss of appetite, weight loss, increased sweating, blurred vision, seizures.
Like I need any of that to start again? I'm just coming out of that! And I cannot afford any more weight loss.
Plus, once I start down that road, IF I develop a side effect that necessitates my having to stop it (and with my track record ...), I would have to go off it slowly to avoid withdrawal.
Did you hear me?
There is a chance of withdrawal symptoms from this stuff.
What do you suppose are the chances that I would like to experience that again?
My questions to my doctor when I see him next week will be: What the hell were you thinking? Were you paying attention to the information I sent you? ARE YOU NUTS?
I know that he wants to help me get a night's sleep, but he obviously was thinking that fibro is the problem.
So, until I see him next week, the box will remain untouched (fortunately, we have excellent medical insurance so there is no real "out of pocket" cost to me).
These meds too will eventually be returned to the pharmacy for proper disposal, I'm fairly certain of that.